1 doctor weighed in:
What does it mean if I have tarry stools?
1 doctor weighed in

Dr. SG Erman
Family Medicine
In brief: Blood or meds
Blood from high up in your digestive tract can cause black tarry sticky stools.
This blood could come from swallowed blood from a nosebleed, an ulcer or other stomach problems, or bleeding in the intestine. The digestive chemicals turn the blood black and sticky and tarry. Alternatively, certain medicines like pepto-bismol can also turn your stools black and tarry. See your physician.

In brief: Blood or meds
Blood from high up in your digestive tract can cause black tarry sticky stools.
This blood could come from swallowed blood from a nosebleed, an ulcer or other stomach problems, or bleeding in the intestine. The digestive chemicals turn the blood black and sticky and tarry. Alternatively, certain medicines like pepto-bismol can also turn your stools black and tarry. See your physician.
Dr. SG Erman
Dr. SG Erman
Thank
Read more answers from doctors